Alert archive / Texas / Small Craft Advisories in 2020

Small Craft Advisory 21, NWS Corpus Christi, TX

March 18, 2020

NWS Corpus Christi, TX issued this small craft advisory at Mar 18, 2020, 6:05 PM CDT. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Mar 18, 2020, 6:05 PM CDT (23:05 UTC)
Expired
Mar 18, 2020, 8:00 PM CDT
In force
115 min
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

650 
WHUS74 KCRP 182305
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
605 PM CDT Wed Mar 18 2020

GMZ230-190100-
/O.NEW.KCRP.SC.Y.0021.200318T2305Z-200319T0100Z/
Bays and Waterways from Baffin Bay to Port Aransas-
605 PM CDT Wed Mar 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southeast winds around 20 knots with gusts up to 25
  knots. Bays choppy to occasionally rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

87

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 3:46 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 18, 3:46 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Corpus Christi TX
346 PM CDT Wed Mar 18 2020

.SHORT TERM...(Tonight through Thursday night)...

A trough will be departing the area tonight across New Mexico and
West Texas which will maintain a southwesterly flow. The placement
of the 500 mb jet and favorable upper level dynamics will aid in the
development of deep convection across the western counties of the
CWA. Due to moderate instability (over 100 J/kg) and the amount of
shear across the western counties, a few strong to possibly severe
storms could develop tonight and continue through the overnight
hours. Due to the lack of the instability across the eastern
portions of the CWA, any storms that develop should dissipate as
they travel eastward. With the cold front slowing down a touch,
Thursday will be a warm and mostly cloudy day with rain chances near
zero.

&&

LONG TERM (Friday through Wednesday)...

A cold front will be moving into the area Friday as an upper low
opens up over the Rockies and pulls off to the northeast. Frontal
timing looks to be from mid-morning northwest to early to mid
afternoon in the southeast. This makes for a tricky temperatures
forecast with a non-diurnal curve. Think southeast areas will warm
into the 80s while northwest portions of South Texas will likely top
out in the lower 70s. Cooling afternoon temps can be expected area
wide.  Showers and a few thunderstorms are possible ahead of and
along the front with fair amount of upper level energy out ahead of
the surface boundary. Temperatures Saturday drop to below normal
levels, mainly in the 60s across the region. While Friday night
should be mainly dry, A shortwave along with the former cold front
retreating northward as a warm front will increase rain chances once
again. Expect mainly showers, but the shortwave could lead to an
elevated storm or two. Cloud cover should decrease early next week
as somewhat drier air settles in, thought the driest air will remain
to the north. Temperatures increase once again into early next week,
with some of the warmest temperatures so far this year being hinted
at by mid-week.

.MARINE...

Moderate onshore flow will linger through today with the
possibility of some patchy fog across the bays and nearshore
waters tomorrow morning. Tomorrow afternoon winds could reach SCEC
levels across the southern bays due to winds. A cold front will move
into the area Friday afternoon bringing a moderate northerly flow
into Saturday. Onshore flow returns as this front lifts back to
the north over the weekend. Showers with isolated thunderstorms
will be possible Friday through Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    70  84  71  81  58  /  20  10  30  50  20
Victoria          71  82  68  76  55  /  20  10  40  80  20
Laredo            72  94  68  76  56  /  30  10  50  40  30
Alice             69  91  70  82  56  /  20  10  40  60  30
Rockport          71  78  70  75  59  /  10  10  30  50  20
Cotulla           69  90  65  71  53  /  60  10  70  60  20
Kingsville        72  89  70  83  58  /  20   0  30  50  30
Navy Corpus       71  76  71  73  61  /  10   0  30  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

JCP/84...SHORT TERM
PH/83...LONG TERM
Hazardous weather outlook, Mar 18, 4:43 AM CDT, 13 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
443 AM CDT Wed Mar 18 2020

TXZ229>234-239>247-342>347-442-443-447-190945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
443 AM CDT Wed Mar 18 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A few strong thunderstorms are possible tonight across the Rio
Grande Plains. Small hail, wind gusts around 50 mph and locally
heavy rain may occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated thunderstorms will be possible Thursday night through
Sunday as a cold front approaches and moves through South Texas.
A greater coverage of thunderstorms may develop on Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-190945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
443 AM CDT Wed Mar 18 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Patchy fog is expected tonight over the northern waters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Patchy fog will be possible Thursday night into Friday morning ahead
of the next approaching cold front. Chances for showers and possible
thunderstorms increase west to east Thursday night through Friday
and continue through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.